MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number DUCT OCCLUDER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Heart Failure/Congestive Heart Failure (4446)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on an unknown date, that a 12-10mm amplatzer duct occluder was successfully implanted in a patient that was previously diagnosed with a patent ductus arteriosus defect and sustained atrial fibrillation.It was noted the following day after implant, that although the patient did not experience any chest symptoms, a "huge negative t-wave" was detected on an electrocardiogram.The patient was experiencing an arrhythmia, but there was no elevation of serum creatine kinase detected.It was noted that the patient's left ventricle apex had become ballooned and there was excessive contraction at the base of the left ventricle.The patient was diagnosed with tako-tsubo-like left ventricular dysfunction.The patient was administered an angiotensin-converting enzyme (ace) inhibitor.A week later, the left ventricle function improved and the negative t-wave detected on the electrocardiogram had normalized.Thereafter, the patient did not experience any symptoms of congestive heart failure for two years.The article concludes that after the closure of the patent ductus arteriosus, the preload of the left ventricle decreases.However in this case study the afterload of the left ventricle increased.Those hemodynamics changes may result in stress to the left ventricle and results in tako-tsubo like ventricular dysfunction.This is especially true in an older patient that has less of an ability to compensate for these hemodynamic changes.This will require more attentive monitoring of geriatric patient's.
 
Additional Manufacturer Narrative
Summarized patient outcomes/complications of amplatzer duct occluder implant were reported in a research article in a subject population with co-morbidity of atrial fibrillation.Some of the complications reported were massive negative t-wave was confirmed, arrhythmia and excessive contraction at the base of the left ventricle; these complications are anticipated for the procedure and subject population.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device or individual patient information was received for analysis.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15618087
Report Number2135147-2022-01671
Device Sequence Number12756300
Product Code MAE
UDI-Device Identifier00811806011141
UDI-Public00811806011141
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDUCT OCCLUDER
Device Catalogue Number9-PDA-007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2022
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age80 YR
Patient SexFemale